MAUDE Adverse Event Report: MEDTRONIC EUROPE SARL PROTECTA DR; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER

MEDTRONIC EUROPE SARL PROTECTA DR; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER
Model Number D334DRG
Medical Device Problem Codes Premature Discharge of Battery (1057); Delayed Charge Time (2586)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product event summary: the device was not returned for analysis.However, performance data collected from the device was received and analyzed.Analysis of the device memory indicated an alert for excessive charge time eos (end of service).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the implantable cardioverter defibrillator (icd) prematurely reached end of service (eos) due to excessive charge time.The device was explanted and replaced.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the device was returned and analyzed.Analysis of the device found high internal battery resistance.Hybrid analysis confirmed that the device did not charge efficiently by observing an excessive charge time as-received.The device charged nominally when the battery was replaced with an external supply.No hybrid anomalies were found.Battery analysis revealed that the reported excessive charge times likely resulted from a spurious increased battery resistance induced by lithium-severing, a known failure mode for 35 joule batteries rejected from the device was received and analyzed.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTECTA DR
Common Device Name
DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER
Manufacturer (Section D)
MEDTRONIC EUROPE SARL
route du molliau 31
case postale
tolochenaz vaud 1131
CH  1131
MDR Report Key7460107
Report Number9614453-2018-01427
Device Sequence Number1146828
Product Code LWS
UDI-Device Identifier00613994678157
UDI-Public00613994678157
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P980016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/28/2012
Device Model NumberD334DRG
Device Catalogue NumberD334DRG
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2018
Initial Date Received by Manufacturer 03/30/2018
Supplement Date Received by Manufacturer03/30/2018
Initial Report FDA Received Date04/25/2018
Supplement Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
694765 LEAD, 5076-52 LEAD
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient Weight115